MAUDE Adverse Event Report: ZIMMER BIOMET, INC. SELF DRILLING PIN 5 MM DIAMETER 200 MM LENGTH 80 MM; PROSTHESIS, ANKLE

ZIMMER BIOMET, INC. SELF DRILLING PIN 5 MM DIAMETER 200 MM LENGTH 80 MM; PROSTHESIS, ANKLE
Model Number 00-4501-040-05
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 02/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the initial procedure was performed with tm ankle system.Approximately four months post-procedure, while the patient was walking, they experienced a shock in the right leg and had a fracture of the tibial diaphysis where the pin was inserted.No revision has been reported to date.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
(b)(4).00450104005 65138646 self drilling pin 5 mm diameter 200 mm length 80 mm thread length.00830001400 64532051 talar component size 4 left orange for use with size 4 tibial components only.00830005400 64467037 tibial insert component size 4 orange plus (+) 0 mm thickness for use with size 4 talar components only for export only not for distribution in the u.00830004400 64748825 tibial base component size 4 orange for use with size 4 talar components only.00450107600 65159428 bur.00450104000 64799291 calcaneus pin.00450104000 64896804 calcaneus pin.00450104001 63863518 kirschner wire style 6 1.6 mm (.062 inch) diameter.00450104004 64208974 self drilling pin 4 mm diameter 150 mm length 40 mm thread length.00450106501 64946034 protective sleeve sterile product do not resterilize.Foreign- (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 -2022 -00695.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following reported event was confirmed by review of radiographs.Review of the available records identified the following: there is a mildly displaced fracture of the left tibial diaphysis.Operative change is present from prior ankle arthroplasty and lateral malleolar plate and screw fixation.The arthroplasty alignment is maintained and the distal plate and screws are intact.Bone quality appears mildly osteopenic.There is no radiographic evidence of trauma.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information is available at the time of this report.

Brand Name
SELF DRILLING PIN 5 MM DIAMETER 200 MM LENGTH 80 MM
Common Device Name
PROSTHESIS, ANKLE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13775441
Report Number0001822565-2022-00694
Device Sequence Number11718480
Product Code HSN
UDI-Device Identifier00889024270459
UDI-Public(01)00889024270459(17)301103(10)64930381
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120906
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number00-4501-040-05
Device Catalogue Number00450104005
Device Lot Number64930381
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2022
Supplement Date Received by Manufacturer08/02/2022
Initial Report FDA Received Date03/15/2022
Supplement Report FDA Received Date08/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown